MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER
Model Number 103-0608
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a mirage guidewire that had difficulty navigating the marathon catheter to the intended location and catheter occlusion that occurred in the same case.The patient was undergoing a procedure for glue treatment of a dural arteriovenous fistula via middle meningeal artery access.Vessel tortuosity was severe.Access vessel diameter was 1.65mm.It was reported that the devices were prepared as indicated in the instructions for use.First, it was attempted to navigate the marathon catheter to the treatment location along a mirage guidewire.However, the marathon was not able to navigate on the mirage.The mirage guidewire was removed and replaced with a hybrid 010 wire which was used successfully with the marathon catheter.The catheter reached the target site and was flushed first with saline, followed by 5% dextrose.The glue injection was started but the glue did not come out the distal end of the catheter; there was resistance and the catheter was clogged.There were no associated patient symptoms and no injury.Additional information was received that the case was abandoned.The mirage wire lost its shape due to artery tortuosity, no damage was seen on the marathon per doctor.Additional information was received that the case was planned after few days with all competition materials in black up.It was performed with magic catheter and glue.The outcome was good.There was no patient harm due to case abandoned as it was an elective case.Additional information was received that the case was abandoned as the artery went in spasm and the fistula site was not seen.Even nimodipine didn't help.And hence it was planned dsa later and sos embolization.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MIRAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16495053
Report Number2029214-2023-00418
Device Sequence Number20428545
Product Code DQX
UDI-Device Identifier00763000294120
UDI-Public00763000294120
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K124007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model Number103-0608
Device Catalogue Number103-0608
Device Lot NumberB179469
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date03/07/2023
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale